MAUDE Adverse Event Report: SYNTHES GMBH 9MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 9MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.942S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2024, a revision surgery was completed due to patient not healing at the fracture site and helical blade migration medially.Surgeon removed all the implants without incident or difficulty.Original implant date unknown.Procedure and patient outcome were unknown.This report is for one 9mm/130 deg ti cann tfna 170mm - sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: ktt.H6: manufacturing location: monument, manufacturing date: 30-september-2022, expiration date: 31-august-2032, part: 04.037.942s, 9mm/130 deg ti cann tfna 170mm - sterile, lot: 2145p95 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to helical blade migration and non-union¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.The product was not returned to depuy synthes, however photos were received for review.Visual inspection of the x-ray found nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 9mm/130 deg ti cann tfna 170mm - sterile would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product was not returned to depuy synthes, however photos were provided for review.(b)(4).Visual inspection of the x-ray found nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 9mm/130 deg ti cann tfna 170mm - sterile would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
9MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19632462
Report Number8030965-2024-08029
Device Sequence Number8793365
Product Code HSB
UDI-Device Identifier10886982098023
UDI-Public(01)10886982098023(11)220930(17)320831(10)2145P95
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.942S
Device Lot Number2145P95
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0 TI LCKNG SCR T25 SD 36 FOR IM NAILS; 9MM/130 DEG TI CANN TFNA 170MM - STERILE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown